Methotrexate and a question about DLA

kerry2012
kerry2012 Member Posts: 7
edited 1. Oct 2012, 14:34 in My Child Has Arthritis
my lil boy has only been on metotrexate only 4-5 weeks but he has started to be sick alot its not huge amount of sick just a little bit here and there about 5 times yesterdai also he gets quite stiff in the night and used to wake up alot due to being in pain but since he had his steriod injections he started to sleep through but now he is waking up again last night he woke up about 6-8 times and he just crying i was wondering if this had something to do with the metotrexate? i do have norwich hospital on monday for a check up with him just wondering if anyone had any problems like this? sorry to ask but i am new to it all my lil boy s only 14 months old.

also DLA the hospital told me i could claim for this i claimed back in june and we are still waiting on a answer but i hav seen alot of people haven't been able to claim just wondering if the majority of people do get it or not, the dla said they are waiting for a report from the doctors.

thanks kerry

Comments

  • fowls48
    fowls48 Member Posts: 1,357
    edited 30. Nov -1, 00:00
    Dear Kerry

    I'm really sorry to hear this, your poor baby boy bless his heart .I am 48 and only been on methetrexate for about 5 months they have given me folic acid to take the day after the meth which is supposed to help with the sickness i did feel nauseaus at first but seem to have settled down .
    My friend said to eat lots of carbs on meth day and i try to eat alot of pasta on the day after to help with my tummy .I'm sorry i cannot help you any more . but i do sympahize with you .
    Do not worry somebody else will be along shortly to help .

    Take Care
    Fowls
  • stickywicket
    stickywicket Member Posts: 26,280
    edited 30. Nov -1, 00:00
    Hi Kerry,

    My guess - and it's ONLY a guess - is that he's got tummy ache despite the meds he takes to protect against it. Methotrexate causes stomach problems in a lot of people and they then have to have it by injection which usually solves the problem. (Is he taking Folic Acid? He should be as that does help to avert the side-effects.)

    I don't think this is something to hold fire on. Your little fellow has a problem. It's possible that he's only feeling a bit unhappy with all the meds etc but, in your situation, I'd be ringing my rheumatology helpline for advice.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • kerry2012
    kerry2012 Member Posts: 7
    edited 30. Nov -1, 00:00
    Hi Thank you for tour advice yes he is on folic acid every monday i did no side affects is sickness i just feel a little helpless as he can never tell me as he is only 14 months old :( i will try more carbs! the only problem is he is also allergic to milk and eggs so his diet is hard to!

    hes such a happy lil chap and he has even started to walk now! :D very happy about that as when he first got arthritis was in pain when crawling and standing.

    i will see what they say at the hospital check up on monday they have changed his tummy settler and anti inflammatorys already because his body didn't agree and he was sick after every dose so im hoping it may pass.

    thank you for your help its nice to talk to some one as im new to it all.

    kerry

    x
  • stickywicket
    stickywicket Member Posts: 26,280
    edited 30. Nov -1, 00:00
    Poor little fellow! And poor you, too, having to watch him struggle and not even able to tell you how things are for him.

    It's good, though, that he's now walking and, at 14 months, I guess there'll be a lot more exciting 'firsts times' coming up for you.

    I'm glad he has an appointment on Monday. They are the best people to deal with this. Please let us know how you both get on.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • kerry2012
    kerry2012 Member Posts: 7
    edited 30. Nov -1, 00:00
    Had hospital check up today they are happy he is walking! :) but some joints still swollen so they guna c us again in 3 months and if they still swollen then he has to have his methotrexate injected instead of by mouth. so its all a waiting game now! x
  • stickywicket
    stickywicket Member Posts: 26,280
    edited 30. Nov -1, 00:00
    I'm afraid there's a lot of waiting involved with everything - appointments, scans, tests, results etc. I hope you both cope OK, or as well as possible, until the next appointment.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran